Advertisement

Mathematical Notes

, Volume 64, Issue 2, pp 220–229 | Cite as

Mean value theorems for solutions of linear partial differential equations

  • A. V. Pokrovskii
Article

Abstract

We consider generalized mean value theorems for solutions of linear differential equations with constant coefficients and zero right-hand side which satisfy the following homogeneity condition with respect to a given vectorM with positive integer components: for each partial derivative occurring in the equation, the inner product of the vector composed of the orders of this derivative in each variable by the vectorM is independent of the derivative. The main results of this paper generalize the well-known Zalcman theorem. Some corollaries are given.

Key words

partial differential equations measure space of distributions mean value theorem weighted homogeneity 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    L. Zalcman, “Mean values and differential equations,”Israel J. Math.,14, 339–352 (1973).MATHMathSciNetGoogle Scholar
  2. 2.
    W. Fulks, “A mean value theorem for the heat equation,”Proc. Amer. Math. Soc.,17, 6–11 (1966).MATHMathSciNetGoogle Scholar
  3. 3.
    L. P. Kuptsov, “About the mean value property for the heat equation,”Mat. Zametki [Math. Notes],29, No. 2, 211–222 (1981).MATHMathSciNetGoogle Scholar
  4. 4.
    L. Hörmander,The Analysis of Linear Partial Differential Operators, Vol. 1, Springer, Heidelberg (1983).Google Scholar
  5. 5.
    L. Hörmander,The Analysis of Linear Partial Differential Operators, Vol. 2, Springer, Heidelberg (1983).Google Scholar
  6. 6.
    L. Hörmander,An Introduction to Complex Analysis in Several Variables, Toronto (1966).Google Scholar
  7. 7.
    B. van der Waerden,Algebra [Russian translation], Nauka, Moscow (1979).Google Scholar
  8. 8.
    L. R. Volevich, “Local properties of solutions to quasielliptic systems,”Mat. Sb. [Math. USSR-Sb.],59 (101), 3–52 (1962).MATHMathSciNetGoogle Scholar
  9. 9.
    R. Edwards,Functional Analysis. Theory and Applications New York (1965).Google Scholar
  10. 10.
    S. M. Nikol'skii,Approximation Theory for Functions of Several Variables and Embedding Theorems [in Russian], Nauka, Moscow (1977).Google Scholar
  11. 11.
    V. V. Grushin, “Relation between local and global properties of solutions to hypoelliptic partial differential equations,”Mat. Sb. [Math. USSR-Sb.],66 (108), No. 4, 525–550 (1965).MATHGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1999

Authors and Affiliations

  • A. V. Pokrovskii
    • 1
  1. 1.Ukrainian State Academy of Light IndustryKiev

Personalised recommendations